Alert archive / California / Wind Advisories in 2020

Wind Advisory 23, NWS Los Angeles, CA

March 30, 2020

NWS Los Angeles, CA issued this wind advisory at Mar 30, 2020, 8:34 PM PDT. It took effect at Mar 31, 2020, 12:00 AM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2020, 8:34 PM PDT (03:34 UTC)
In effect from
Mar 31, 2020, 12:00 AM PDT
Expired
Mar 31, 2020, 2:28 AM PDT
In force
2 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

889 
WWUS76 KLOX 310334
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
834 PM PDT Mon Mar 30 2020

CAZ053-054-311145-
/O.NEW.KLOX.WI.Y.0023.200331T0700Z-200331T1700Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
834 PM PDT Mon Mar 30 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range.

* WHEN...From midnight tonight to 10 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross
  winds including Highway 33 in Ventura County as well as 
  Interstate 5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hall
1 follow-up statement
106 
WWUS76 KLOX 310928
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
228 AM PDT Tue Mar 31 2020

CAZ053-054-311030-
/O.CAN.KLOX.WI.Y.0023.000000T0000Z-200331T1700Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
228 AM PDT Tue Mar 31 2020

...WIND ADVISORY IS CANCELLED...

The gusty winds have subsided.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 5:10 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 30, 5:10 PM PDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
510 PM PDT Mon Mar 30 2020

Updated aviation section

.SYNOPSIS...30/904 AM.

Skies will be mostly clear for the next few days except for some
low clouds developing across the coast on Wednesday morning. Max
temps rise both Monday and Tuesday and will be near normal on
Tuesday. It will then be cooler again starting Wednesday. Dry
conditions will persist through at least Friday.

&&

.SHORT TERM (TDY-THU)...30/118 PM.

Pretty quiet weather this week as the storm track stays well to
the north. Decent offshore trends this morning and rising heights
aloft has helped warm temps several degrees today, finally getting
back into the 70s for many coast/valley locations south of Pt
Conception. Expecting another day of warming Tuesday with some
warmer valleys approaching 80 before the east/west offshore
gradient weakens and allows some marine layer clouds to develop
off the srn LA County coast. Might get a few clouds even later
tonight but more so Wednesday morning. Temps should drop a few
degrees Wednesday as a result but still slightly above normal.

While the east/west gradient is weakening, the northwest flow
aloft is helping to set up an increasing north/south gradient,
resulting in gusty north winds below passes and canyons, mainly
srn SB County and I5 corridor. Winds will be strongest Tue and
Wed evenings, possibly near advisory levels in those areas.

A few more degrees of cooling Thursday with onshore trends and
some marine layer clouds in the morning but offshore trends
develop by afternoon following the passage of a weak trough to the
north.

.LONG TERM (FRI-MON)...30/151 PM.

Most areas should see temps rebounding a few degrees Friday with
some offshore trends and a warmer air mass overall following the
Thursday trough passage.

Then another cooling trend going into the weekend as another
trough/upper low approaches. Models haven't been in great
agreement on this pattern though all agree that it will be cooler
with some chance of rain by Sunday or Monday. Even some of the GFS
ensemble members as well as the deterministic solution have a
chance of rain as early as Saturday afternoon north of Pt
Conception. Meanwhile the EC has changed quite a bit as well and
is now showing the upper low taking a more inland trajectory which
isn't as favorable for widespread precip. For now will keep the
forecast dry through Saturday and indicate increasing rain chances
later in the weekend into Monday along with much cooler temps.

&&

.AVIATION...31/0008Z.

At 2330Z, the marine layer depth was around 500 feet deep at KLAX.
The top of the inversion was around 1600 feet with a temperature
near 15 degrees Celsius.

Moderate-to-high confidence in the current forecast. Higher
confidence for inland terminals south of Point Conception. Less
confidence for coastal terminals and KPRB. VFR conditions are
expected through the period, except for a chance of LIFR to IFR
conditions for coastal terminals and KPRB. Moderate wind shear is
possible for valley terminals and KSBA.

KLAX...There is a 40 percent chance of LIFR to IFR conditions
between 10Z and 16Z, otherwise VFR conditions are expected. Any
east winds will remain less than 7 knots.

KBUR...VFR conditions are expected. There is a 20 percent chance
of moderate wind shear between 13Z and 18Z.

&&

.MARINE...30/115 PM.

For the Outer Waters, moderate to high confidence in current
forecast. High confidence in northwest winds increasing to Small
Craft Advisory (SCA) levels this afternoon and remaining at SCA
levels through Saturday. From Tuesday afternoon through Thursday
night, there is a 60% chance of Gale force winds and a GALE WATCH
remains in effect.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecat. High confidence in SCA level
northwest each afternoon and evening today through Friday with a
50% chance of SCA level winds Saturday afternoon and evening.
There is a 30% chance of Gale force winds on Wednesday afternoon
and evening.

For the Inner Waters south of Point Conception, moderate
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 40% chance of SCA level northwest
winds this evening then a 60-70% chance of SCA level northwest
winds Tuesday through Saturday, mainly during the late afternoon
and evening hours. Elsewhere, winds and seas are expected to
remain below SCA levels through Friday with a 50% chance of SCA
level winds on Saturday across western sections.

There will be an extended period of hazardous short period seas
under 9 seconds this entire week across most of the waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Tuesday for
      zones 670-673-676. (See LAXMWWLOX).
     Gale Watch in effect from Tuesday afternoon through late
      Wednesday night for zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

No significant hazards expected.

&&

PUBLIC...MW
AVIATION...Hall
MARINE...RAT
SYNOPSIS...Sweet

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:03 PM PDTGale WarningLOX60 hr
Mar 30, 9:03 PM PDTSmall Craft AdvisoryLOX4 days
Mar 31, 11:37 AM PDTWind AdvisoryLOX22 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.